Advertisement

Archiv für Psychiatrie und Nervenkrankheiten

, Volume 229, Issue 3, pp 267–272 | Cite as

Messungen der Nervenleitgeschwindigkeit beim Abklingen einer Diphenylhydantoinintoxikation und während des Beginns einer Carbamazepinmedikation

Eine klinisch-neurophysiologische Dokumentation
  • Rolf Danner
Article
  • 16 Downloads

Zusammenfassung

Bei einem Patienten mit epileptischen Anfällen registrierten wir täglich während des Abklingens einer durch Diphenylhydantoin (DPH) induzierten akuten Intoxikation und zu Beginn der Behandlung mit Carbamazepin (CBZ) die sensorische und motorische Leitgeschwindigkeit (SNLG, MNLG) peripherer Nerven. Die Anwendung der SNLG der Nn. Surales, die den Einfluß unterschiedlicher Hauttemperaturen ausgleicht, erwies sich als vorteilhaft. Es zeigte sich eine signifikante Korrelation zwischen der ansteigenden SNLG der Nn.surales und der fallenden DPH-Serumkonzentration. Mit steigender CBZ-Serumkonzentration konnten wir eine Verlangsamung der Leitgeschwindigkeit peripherer Nerven demonstrieren.

Schlüsselwörter

Nervenleitgeschwindigkeit Diphenylhydantoinintoxikation Carbamazepam Epilepsie 

Measurements of nerve conduction velocity during decreasing toxic diphenylhydantoin levels and the beginning of carbamazepine medication

Summary

Sensory and motor nerve conduction velocity was determined daily in an epileptic patient during recovery of acute diphenylhydantoin toxicity and at the beginning of carbamazepine medication. A statistical correction, which accounts for the influence of variable skin temperatures on the sensory nerve conduction velocity (SNCV), proved to be useful for SNCV measurements of the sural nerves. We found significant correlation between the increasing sensory nerve conduction of the sural nerves and the decreasing diphenylhydantoin levels. During rising carbamazepine concentrations, we observed decreasing conduction velocities in peripheral nerves.

Key words

Nerve conduction velocity Diphenylhydantoin Carbamazepine Epilepsy 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literatur

  1. Abarbanel J, Herishanu Y, Rosenberg P, Eylath U (1978) In-vivo interaction of anticonvulsant drugs. J Neurol 218:137–144Google Scholar
  2. Birket-Smith E, Krogh E (1971) Motor nerve conduction velocity during diphenylhydantoin intoxication. Acta Neurol Scand 47:265–271Google Scholar
  3. Boschi E, Menozzi C (1965) Polinevriti da idantoina. Sistema Nervoso 17:395–401Google Scholar
  4. Chakrabarti AK, Samantaray SK (1976) Diabetic peripheral neuropathy. Nerve conduction studies before, during and after carbamazepine therapy. Aust N Z J Med 6:565–568Google Scholar
  5. Di Benedetto M (1970) Sensory nerve conduction in lower extremities. Arch Phys Med Rehab 51:253–258Google Scholar
  6. Dobkin BH (1977) Reversible subacute peripheral neuropathy induced by phenytoin. Arch Neurol 34:189–190Google Scholar
  7. Downie AW, Scott TR (1967) An improved technique for radial nerve conduction studies. J Neurol Neurosurg Psychiat 30:332–336Google Scholar
  8. Finkelman I, Arieff AJ (1942) Untoward effects of phenytoin sodium in epilepsy. JAMA 118: 1209–1212Google Scholar
  9. Hershkowitz N, Dretchen KL, Raines A (1978) Carbamazepine suppression of post-tetanic potentiation at the neuromuscular junction. J Pharmacol Exp Therap 207:810–816Google Scholar
  10. Honda H, Allen M (1973) The effect of an iminostilbene derivative (G 32883) on peripheral nerve. J Med Ass Georgia 62:38–42Google Scholar
  11. Hopf HC (1968) Über die Veränderung der Leitfunktion peripherer motorischer Nervenfasern durch Diphenylhydantoin. Dtsch Z Nervenheilk 193:41–56Google Scholar
  12. Julien RM, Hollister RP (1975) Carbamazepine mechanism of action. Adv Neurol 11:263–276Google Scholar
  13. Lang AH, Forsström J, Björkqvist S-E, Kuusela V (1977) Statistical variation of nerve conduction velocity. J Neurol Sci 33:229–241Google Scholar
  14. Mawer GE, Mullen PW, Rodgers M, Robins AJ, Lucas SB (1974) Phenytoin dose adjustment in epileptic patients. Br J Clin Pharmacol 1:163–168Google Scholar
  15. McLain LW, Martin JT, Allen JH (1980) Cerebellar degeneration due to phenytoin therapy. Ann Neurol 7:18–23Google Scholar
  16. Meienberg O, Bajc O (1975) Akute Polyneuropathie durch Diphenylhydantoinintoxikation. Dtsch Med Wochenschr 100:1532–1539Google Scholar
  17. Parker WA, Shearer CA (1980) Phenytoin hepatotoxicity. A case report and a review. Neurology 30:175–178Google Scholar
  18. Penin H (1978) Antiepileptische Langzeitmedikation. Nervenarzt 49:497–506Google Scholar
  19. Plaa GL (1975) Acute toxicity of antiepileptic drugs. Epilepsia 16:183–191Google Scholar
  20. Richens A (1977) Anticonvulsant interaction. Curr Therap 18:117–128Google Scholar
  21. Richens A (1977) Precise adjustment of phenytoin dosage. In: Penry JK (ed) The 8th International Symp. Raven Press, New York, pp 139–142Google Scholar
  22. Swift TR, Gross JA, Ward LCh, Flicek BD (1979) Electrophysiologic study of patients receiving anticonvulsant drugs. Neurology 29:581Google Scholar

Copyright information

© Springer-Verlag 1981

Authors and Affiliations

  • Rolf Danner
    • 1
  1. 1.Abteilung für Klinische NeurophysiologieUniversitätszentralkrankenhaus KuopioFinnland

Personalised recommendations